Posted 10/21/2020 7:10 PM (GMT -6)
“I'm sort of reluctant to stop it completely (Buspar anti-anxiety medicine) bc things aren't crazy busy in my brain. I'm sort of feeling... indifferent to anxieties or stressors. I know they are there and I know normally I'd be getting upset but now I'm just sort of like... Oh well, let's see how this pans out.
“Is that good or is that bad?”
I think it’s great.
As I mentioned in an earlier post, as a bipolar, with my first pill of Lithium, “I felt like a 100-pound weight had been lifted off of my shoulders.” And, “I felt like an overly-inflated balloon that had the air let out of it.”
I didn’t know you were supposed to feel like that.
You also said, “I will note, my thoughts aren't racing at all but they are sort of jumbled. Especially when I'm trying to explain myself. As you can probably tell by the way things are written above.”
It looks like that’s your basic personality which is still there.
It does sound like you’re doing much better. If you know what I mean.
You say, here on October 21,2020, “My brain isn’t racing. My thoughts aren’t out of control.”
Here’s the way you sounded when you first wrote in about 41 days earlier on September 10, 2020:
“I'm spiralling out of control with panic attacks.
“And those of you with panic attacks know the spiral is always deeper and deeper with more what if what if what if. I'm not handling the change well. I understand this is life, I have no control, I must accept it. I can say those things but I can't stop my brain from making it into a nuclear bomb of terror and chaos. Racing thoughts, hot, cold, sweating, goosebumps, that suddenly burning feeling starting in your stomach and the burn goes out through your body, pounding heart. You know the deal.
“I hate changing meds. It's yet another phobia I have. I put it off and put it off. I don't even like taking the klonopin. I hate it so much. Last night was night 4 of no sleep.
Bc of my fears, I only took 1/4 of a tablet. Didn't sleep any better. Had anxiety. Got up with panic attack. Crying sobbing couldn't breath. Couldn't even do to work. I can't have this affecting my ability to work.
“Here are my qestions, now that I've blurted my week of chaos out to you...”
So, that was on September 10, 2020. Today, some 41 days later, here on October 21,2020, this is what you’re sounding like:
“I just had a phone appointment with my psychiatrist. I am back to not sleeping that great but I'm not tired. My brain isn't racing. My thoughts aren't out of control. I'm just not tired. I sleep a few hours then I'm awake, wide awake."
Did you read the part about my grandmother in the 1930’s, 1940’s and early 1950s? She had bipolar, like I do, and they didn’t have any medicine for it back then. So, we were born into a
very fortunate era when they have good and different medicines.
Can you imagine being in my mental state, or your mental state, or my grandmother’s mental state, and there’s no medicine? Again, we have a lot to be thankful for. Sounds like you have a very good psychiatrist. We have a lot to be thankful for.
I think, like you, that you should keep taking your medicine. What can happen, too, is, we get much improved and we believe we’re cured, and then for some reason, medical foul-ups, our own foul-ups, we quit taking our medicine. Maybe because we haven’t had any problems recently and we may think we’re not sick. We’re seemingly not, because of the medicine.
Here’s another thing that can happen, it’s happened to me twice. Something happens that gets us off schedule. The pharmacy doesn’t have the medicine for some reason, or we get a new psychiatrist and they say, “Why are you on this medicine?” I’ve had this twice, one a new, cold, anti-male psychiatrist who said on a Friday with no backup doctor for the weekend, “The way you get off Ativan is you quit taking it.”
Now, in a way she could have had a point, but once I got off one medicine, there on a Saturday, I noticed the lowering of side effects, and decided to get off the two other medicines I was taking. By Sunday, it was bad situation.
So, I’m saying you can get that occasional physical or mental bad doctor, and I think you have to beware. Also, because once you get off the medicine it might be hard to get back on because our minds aren’t thinking right.
As with this and other problems, have somebody or two you can talk to about that, or a website such as this.
As for sleep, I’ve found that a sleeping pad on low can help.